Alert archive / Alabama / River Flood Warnings in 2021

River Flood Warning 39, NWS Birmingham, AL

May 4, 2021Dallas County, Perry County, Alabama

NWS Birmingham, AL issued this river flood warning at May 4, 2021, 9:21 PM CDT for Dallas County, Perry County, Alabama. It took effect at May 7, 2021, 4:00 PM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 9:21 PM CDT (02:21 UTC)
In effect from
May 7, 2021, 4:00 PM CDT
Expired
May 8, 2021, 8:26 PM CDT
In force
28 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Dallas County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cahaba River at Suttle (SUTA1). The gauge peaked at 32.56 ft at May 8, 2021, 8:00 AM CDT.

actionminormoderate1020304005/0505/0605/0705/0805/0905/10
Action stage
28 ft
Minor stage
32 ft
Moderate stage
43 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02424590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

688 
WGUS44 KBMX 050221
FLWBMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
921 PM CDT Tue May 4 2021

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama...

  Cahaba River At Centreville affecting Bibb, Perry and Dallas 
  Counties.

  Cahaba River Near Suttle affecting Perry and Dallas Counties.

.Heavy rainfall over the past 24 hours has led to water level rises 
along the Cahaba River basin. A flood warning is now in effect for 
the Cahaba River at Centreville and near Suttle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by Wednesday morning, or sooner if 
conditions warrant.

&&


ALC007-047-105-051430-
/O.NEW.KBMX.FL.W.0038.210505T0747Z-210507T0254Z/
/CKLA1.1.ER.210505T0747Z.210506T0000Z.210506T1453Z.NO/
921 PM CDT Tue May 4 2021

The National Weather Service in Birmingham has issued a

* Flood Warning for
  the Cahaba River At Centreville.
* From late tonight to Thursday evening.
* At 8:15 PM CDT Tuesday the stage was 12.4 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 29.2 feet tomorrow evening. 
  It will then fall below flood stage late Thursday morning.
* Impact...At 30.0 feet, Considerable flooding of farm and pasture 
  lands in the area occurs...and cattle may need to be moved to 
  higher ground.


&&

LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
      3294 8719 3314 8704

$$

ALC047-105-051430-
/O.NEW.KBMX.FL.W.0039.210507T2100Z-210509T0414Z/
/SUTA1.1.ER.210507T2100Z.210508T0600Z.210508T1613Z.NO/
921 PM CDT Tue May 4 2021

The National Weather Service in Birmingham has issued a

* Flood Warning for
  the Cahaba River Near Suttle.
* From Friday afternoon to Saturday evening.
* At 9:00 PM CDT Tuesday the stage was 6.1 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday 
  afternoon to a crest of 34.7 feet early Saturday morning. It will 
  then fall below flood stage late Saturday morning.


&&

LAT...LON 3281 8719 3272 8721 3247 8715 3247 8722
      3271 8729 3281 8728

$$

40/Sizemore
9 follow-up statements
926 
WGUS84 KBMX 051523
FLSBMX

Flood Statement
National Weather Service Birmingham AL
1023 AM CDT Wed May 5 2021

...The Flood Warning continues for the following rivers in Alabama...

  Cahaba River Near Suttle affecting Perry and Dallas Counties.

.Flooding continues on the Cahaba River at Suttle and a flood 
warning remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by this evening, or sooner if 
conditions warrant.

&&


ALC047-105-060330-
/O.EXT.KBMX.FL.W.0039.210507T2100Z-210509T0413Z/
/SUTA1.1.ER.210507T2100Z.210508T0600Z.210508T1613Z.NO/
1023 AM CDT Wed May 5 2021

...The Flood Warning is now in effect until late Saturday evening...

The Flood Warning continues for
  the Cahaba River Near Suttle.
* From Friday afternoon to Saturday evening.
* At 9:00 AM CDT Wednesday the stage was 8.1 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above action stage in the 
  pre-dawn hours on Friday and above flood stage after sunrise 
  Friday morning to a crest of 35.2 feet early Saturday morning. It 
  will then fall below flood stage late Saturday evening.


&&

LAT...LON 3281 8719 3272 8721 3247 8715 3247 8722
      3271 8729 3281 8728

$$

08
553 
WGUS84 KBMX 060117
FLSBMX

Flood Statement
National Weather Service Birmingham AL
817 PM CDT Wed May 5 2021

...The Flood Warning is extended for the following rivers in 
Alabama...

  Cahaba River Near Suttle affecting Perry and Dallas Counties.

...The Flood Warning continues for the following rivers in Alabama...

  Cahaba River At Centreville affecting Bibb, Perry and Dallas 
  Counties.

.Flooding continues on the Cahaba River and a flood warning remains 
in effect at Centreville and Suttle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by Thursday morning, or sooner if 
conditions warrant.

&&


ALC007-047-105-061330-
/O.EXT.KBMX.FL.W.0038.000000T0000Z-210507T0600Z/
/CKLA1.1.ER.210505T0401Z.210505T1145Z.210506T1800Z.NO/
817 PM CDT Wed May 5 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Cahaba River At Centreville.
* Until late Thursday night.
* At 7:15 PM CDT Wednesday the stage was 27.9 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  tomorrow afternoon and continue falling to 4.6 feet Monday evening.
* Impact...At 23.0 feet, Pasture lands begin to flood in the 
  Centreville area.


&&

LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
      3294 8719 3314 8704

$$

ALC047-105-061330-
/O.EXT.KBMX.FL.W.0039.210507T1140Z-210509T1146Z/
/SUTA1.1.ER.210507T1140Z.210508T0000Z.210508T2346Z.NO/
817 PM CDT Wed May 5 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the Cahaba River Near Suttle.
* From Friday morning to Sunday morning.
* At 8:00 PM CDT Wednesday the stage was 16.7 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday 
  morning to a crest of 35.2 feet Friday evening. It will then fall 
  below flood stage Saturday evening.
* Impact...At 32.0 feet, Flooding of pasture lands and low-lying 
  agricultural lands occurs in the Suttle area.


&&

LAT...LON 3281 8719 3272 8721 3247 8715 3247 8722
      3271 8729 3281 8728

$$
823 
WGUS84 KBMX 061441
FLSBMX

Flood Statement
National Weather Service Birmingham AL
941 AM CDT Thu May 6 2021

...The Flood Warning continues for the following rivers in Alabama...

  Cahaba River Near Suttle affecting Perry and Dallas Counties.

  Cahaba River At Centreville affecting Bibb, Perry and Dallas 
  Counties.

.Flooding continues on the Cahaba River and a flood warning remains 
in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by this evening, or sooner if 
conditions warrant.

&&


ALC047-105-070245-
/O.EXT.KBMX.FL.W.0039.210507T1523Z-210509T0609Z/
/SUTA1.1.ER.210507T1523Z.210508T0600Z.210508T1809Z.NO/
941 AM CDT Thu May 6 2021

...The Flood Warning is now in effect until early Sunday morning...

The Flood Warning continues for
  the Cahaba River Near Suttle.
* From Friday morning to late Saturday night.
* At 9:00 AM CDT Thursday the stage was 20.5 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 34.7 feet early Saturday morning. 
  It will then fall below flood stage early Saturday afternoon.


&&

LAT...LON 3281 8719 3272 8721 3247 8715 3247 8722
      3271 8729 3281 8728

$$

ALC007-047-105-070245-
/O.CON.KBMX.FL.W.0038.000000T0000Z-210507T0600Z/
/CKLA1.1.ER.210505T0401Z.210505T1145Z.210506T1800Z.NO/
941 AM CDT Thu May 6 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Cahaba River At Centreville.
* Until late tonight.
* At 9:15 AM CDT Thursday the stage was 25.1 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 4.5 feet Tuesday morning.


&&

LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
      3294 8719 3314 8704

$$
628 
WGUS84 KBMX 061910
FLSBMX

Flood Statement
National Weather Service Birmingham AL
210 PM CDT Thu May 6 2021

...The Flood Warning is extended for the following rivers in 
Alabama...

  Cahaba River At Centreville affecting Bibb, Perry and Dallas 
  Counties.

  Cahaba River Near Suttle affecting Perry and Dallas Counties.

.Flooding continues on the Cahaba River and a flood warning remains 
in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by late tonight, or sooner if 
conditions warrant.

&&


ALC007-047-105-070715-
/O.EXT.KBMX.FL.W.0038.000000T0000Z-210507T0817Z/
/CKLA1.1.ER.210505T0401Z.210505T1145Z.210506T2017Z.NO/
210 PM CDT Thu May 6 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Cahaba River At Centreville.
* Until late tonight.
* At 1:15 PM CDT Thursday the stage was 23.8 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage late 
  this afternoon and continue falling to 4.3 feet early Tuesday 
  afternoon.
* Impact...At 23.0 feet, Pasture lands begin to flood in the 
  Centreville area.


&&

LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
      3294 8719 3314 8704

$$

ALC047-105-070715-
/O.EXT.KBMX.FL.W.0039.210507T1641Z-210509T0610Z/
/SUTA1.1.ER.210507T1641Z.210508T0600Z.210508T1810Z.NO/
210 PM CDT Thu May 6 2021

...The Flood Warning is now in effect until early Sunday morning...

The Flood Warning continues for
  the Cahaba River Near Suttle.
* From Friday morning to late Saturday night.
* At 1:00 PM CDT Thursday the stage was 21.7 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 34.3 feet early Saturday morning. 
  It will then fall below flood stage early Saturday afternoon.


&&

LAT...LON 3281 8719 3272 8721 3247 8715 3247 8722
      3271 8729 3281 8728

$$
912 
WGUS84 KBMX 070042
FLSBMX

Flood Statement
National Weather Service Birmingham AL
742 PM CDT Thu May 6 2021

...The Flood Warning is extended for the following rivers in 
Alabama...

  Cahaba River Near Suttle affecting Perry and Dallas Counties.

.Flooding continues on the Cahaba River and a flood warning remains 
in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by Friday morning, or sooner if 
conditions warrant.

&&


ALC047-105-071245-
/O.EXT.KBMX.FL.W.0039.210507T1744Z-210509T0740Z/
/SUTA1.1.ER.210507T1744Z.210508T0600Z.210508T1940Z.NO/
742 PM CDT Thu May 6 2021

...The Flood Warning is now in effect until early Sunday morning...

The Flood Warning continues for
  the Cahaba River Near Suttle.
* From Friday afternoon to late Saturday night.
* At 7:00 PM CDT Thursday the stage was 23.4 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 33.9 feet early Saturday morning. 
  It will then fall below flood stage early Saturday afternoon.
* Impact...At 32.0 feet, Flooding of pasture lands and low-lying 
  agricultural lands occurs in the Suttle area.


&&

LAT...LON 3281 8719 3272 8721 3247 8715 3247 8722
      3271 8729 3281 8728

$$
711 
WGUS84 KBMX 071504
FLSBMX

Flood Statement
National Weather Service Birmingham AL
1004 AM CDT Fri May 7 2021

...The Flood Warning is extended for the following rivers in 
Alabama...

  Cahaba River Near Suttle affecting Perry and Dallas Counties.

.Flooding continues on the Cahaba River and a flood warning remains 
in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by this evening, or sooner if 
conditions warrant.

&&


ALC047-105-080315-
/O.EXT.KBMX.FL.W.0039.210507T2200Z-210509T1715Z/
/SUTA1.1.ER.210507T2200Z.210508T1800Z.210509T0515Z.NO/
1004 AM CDT Fri May 7 2021

...The Flood Warning is now in effect until early Sunday afternoon...

The Flood Warning continues for
  the Cahaba River Near Suttle.
* From this afternoon to Sunday afternoon.
* At 9:00 AM CDT Friday the stage was 28.7 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 34.9 feet early Saturday afternoon. 
  It will then fall below flood stage early Sunday morning.


&&

LAT...LON 3281 8719 3272 8721 3247 8715 3247 8722
      3271 8729 3281 8728

$$

89^GSatterwhite
626 
WGUS84 KBMX 080211
FLSBMX

Flood Statement
National Weather Service Birmingham AL
911 PM CDT Fri May 7 2021

...The Flood Warning continues for the following rivers in Alabama...

  Cahaba River Near Suttle affecting Perry and Dallas Counties.

.Flooding continues on the Cahaba River and a flood warning remains 
in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by Saturday morning, or sooner if 
conditions warrant.

&&


ALC047-105-081415-
/O.EXT.KBMX.FL.W.0039.000000T0000Z-210509T0824Z/
/SUTA1.1.ER.210508T0325Z.210508T1200Z.210508T2024Z.NO/
911 PM CDT Fri May 7 2021

...The Flood Warning is now in effect until early Sunday morning...

The Flood Warning continues for
  the Cahaba River Near Suttle.
* Until late Saturday night.
* At 8:00 PM CDT Friday the stage was 31.5 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 32.7 feet tomorrow morning. It will 
  then fall below flood stage tomorrow afternoon.
* Impact...At 32.0 feet, Flooding of pasture lands and low-lying 
  agricultural lands occurs in the Suttle area.


&&

LAT...LON 3281 8719 3272 8721 3247 8715 3247 8722
      3271 8729 3281 8728

$$

40/Sizemore
145 
WGUS84 KBMX 081306
FLSBMX

Flood Statement
National Weather Service Birmingham AL
806 AM CDT Sat May 8 2021

...The Flood Warning is extended for the following rivers in 
Alabama...

  Cahaba River Near Suttle affecting Perry and Dallas Counties.

.Flooding continues on the Cahaba River due to heavy rainfall from 
earlier in the week. A flood warning remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Another statement will be issued by this evening, or sooner if 
conditions warrant.

&&


ALC047-105-090115-
/O.EXT.KBMX.FL.W.0039.000000T0000Z-210509T1400Z/
/SUTA1.1.ER.210508T0404Z.210508T1800Z.210509T0200Z.NO/
806 AM CDT Sat May 8 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Cahaba River Near Suttle.
* Until Sunday morning.
* At 7:00 AM CDT Saturday the stage was 32.6 feet.
* Flood stage is 32 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is currently cresting at 32.6 feet. It will 
  then quickly fall below flood stage by late this evening.
* Impact...At 32.0 feet, Flooding of pasture lands and low-lying 
  agricultural lands occurs in the Suttle area.


&&

LAT...LON 3281 8719 3272 8721 3247 8715 3247 8722
      3271 8729 3281 8728

$$

56
445 
WGUS84 KBMX 090126
FLSBMX

Flood Statement
National Weather Service Birmingham AL
826 PM CDT Sat May 8 2021

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Cahaba River Near Suttle affecting Perry and Dallas Counties.

.The Cahaba River has fallen below flood stage, so the flood warning 
has been cancelled.

ALC047-105-090230-
/O.CAN.KBMX.FL.W.0039.000000T0000Z-210509T0126Z/
/SUTA1.1.ER.210508T0404Z.210508T1800Z.210509T0200Z.NO/
826 PM CDT Sat May 8 2021

...The Flood Warning for the Cahaba River Near Suttle has been 
cancelled...

The Flood Warning is cancelled for
  the Cahaba River Near Suttle.
* At 8:00 PM CDT Saturday the stage was 31.1 feet.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to fall to 6.3 feet Thursday 
  evening.


&&

LAT...LON 3281 8719 3272 8721 3247 8715 3247 8722
      3271 8729 3281 8728

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at May 4, 6:44 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 4, 6:44 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
644 PM CDT Tue May 4 2021

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0149 PM CDT Tue May 04 2021/

Through this Evening.

Strong to severe thunderstorms continue along the I-20 corridor
producing gusty winds, torrential rainfall, and abundant lightning.
These storms are being fueled by a very warm and moist southern
stream which has allowed temperatures to rise above previous
forecast highs. Evidence of backbuilding and training of storms
will lead to a continued threat for flash flooding in the
Birmingham metro area and along the I-59 corridor where hourly
rain rates are as high as 3 to 4 inches per hour. There are
several sites south of I-20 which have measured air temperatures
in the lower 90s with dewpoints in the lower 70s. This is prime
evidence of strong surface-based instability of 3500-4000 J/kg
per RAP mesoanalysis. This area has also seen little coverage of
rainfall thus far today which indicates a thermodynamic parameter
space primed for strong convective initiation.

A broad area of thunderstorms is currently tracking across the Lower
MS River supported by the right entrance region of the upper-level
jet and associated surface front over western Louisiana. As the low-
level jet strengthens to around 50-60 kts late this afternoon &
evening, these storms will likely become better congealed into an
organized convective line as they enter western AL with the
potential for strong, damaging winds increasing with time. The
expected QLCS will reach our western counties as early as 4 PM and
exit southeast of the I-85 corridor around 10 PM posing the risk
of a potentially widespread damaging wind event across Central AL,
especially in the southwest quarter of the forecast area where a
Moderate Risk of severe storms has been defined. Due to the robust
nature of the updrafts, large hail may accompany stronger cells
as well as the potential for a few tornadoes embedded within the
line. The addition of heavy rainfall accumulations upwards of 1 to
2 inches will produce a continued concern for Flash Flooding in
areas that have already received amounts of 2-3 inches, especially
near and north of the I-20 corridor.

Overnight through Tomorrow.

The heavier activity will outrun the cold front and should exit the
area shortly before midnight as the front begins to enter
northwestern AL. Highest rain chances will be south of I-85 tomorrow
morning and will decrease throughout the day as the trough ejects
towards the east coast. During the afternoon, expect diminishing
cloud cover with a mild, post-frontal airmass which will accompany
the northwesterly flow. Highs will be in the lower 70s northwest to
lower 80s southeast.

86

.LONG TERM...
/Updated at 0341 AM CDT Tue May 04 2021/

Wednesday night through Monday.

The frontal boundary should be exiting Central AL by Wednesday
evening, ending any significant rain chances for our area. Cooler
and drier northerly flow will build in as the upper level trough
axis swings through our region during the day on Thursday. This will
lead to high temperatures running a few degrees below normal for
both Thursday and Friday. Ridging builds in across the Gulf States
Friday into Saturday as the upper level flow transitions to quasi-
zonal regime. This will lead to continued rain-free through the
early part of the weekend. High temperatures do being to increase by
Saturday as surface high slides to our east, shifting our winds out
of the south, which will bring in the warmer air mass from the Gulf.

A surface low develops across the Central Plains on Saturday, but
quickly moves eastward under the generally zonal flow. Because the
zonal flow persist, the frontal boundary associated with this low
has a hard time pushing south. Mode guidance suggests the boundary
will slow or stall across the Ohio Valley and remain well to our
north through early next week. However, broader scale ascent due to
isentropic lift in the warm/moist airmass to the south of the
boundary could lead to scattered showers and thunderstorms for
portions of Central AL Sunday and Monday. There's still a good
amount of uncertainty on where this precip lines up, so for now,
I'll keep 30-40% chance of rain across the northern half of Central
AL on Sunday, becoming 40-50% by Monday.

25/Owen

&&

.AVIATION...
00Z TAF Discussion.

A line of strong to severe storms is moving eastward across
southern portions of Central Alabama, impacting MGM at issuance
time and locations to the east through 04Z. Behind and north of
the line, an area of moderate rainfall continues with occasional
embedded lightning strikes. Winds will become westerly overnight
then northwesterly Wednesday morning, with speeds generally below
10kts.

As rainfall ends from west to east this evening, expect lower
cigs to develop with heights falling to IFR by sunrise Wednesday
morning. Cigs slowly improve through the day Wednesday.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

14

&&

.FIRE WEATHER...

Widespread rain and thunderstorms are expected today as a cold
front moves through the area. Winds will increase from the south
and become southwesterly today. Strong, gusty winds can be
anticipated along and ahead of the line of thunderstorms that move
through today. Drier air arrives for Thursday through Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     60  75  48  73  47 / 100  10   0   0   0
Anniston    63  76  50  74  49 / 100  10   0   0   0
Birmingham  63  75  52  75  50 /  80  10   0   0   0
Tuscaloosa  62  76  52  76  52 /  50   0   0   0   0
Calera      64  76  53  75  52 /  90  10   0   0   0
Auburn      65  77  55  75  52 / 100  50   0   0   0
Montgomery  67  79  57  79  54 / 100  50   0   0   0
Troy        67  80  58  78  55 / 100  60  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, May 4, 8:36 PM CDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
836 PM CDT Tue May 4 2021

ALZ011>015-017>050-060445-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
836 PM CDT Tue May 4 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Minor flooding will continue along the Cahaba River. Please see the
latest River Forecast Statements for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Minor flooding will continue along the Cahaba River through Wednesday.
Please see the latest River Forecast Statements for details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
anticipated.

In the hours before

Local storm report, May 4, 6:39 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     DANNELLY FIELD          32.31N 86.39W
05/04/2021  M58 MPH          MONTGOMERY         AL   ASOS

            58 MPH MEASURED GUST.

&&

CBD
Local storm report, May 4, 6:43 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TORNADO          1 S MAPLESVILLE         32.77N 86.88W
05/04/2021                   CHILTON            AL   PUBLIC

            MULTIPLE TREES AND POWER LINES DOWNED.
            ASSOCIATED WITH TDS ON RADAR. LIKELY
            TORNADO.

&&

CBD
Local storm report, May 4, 6:46 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     BOOTH                   32.50N 86.57W
05/04/2021                   AUTAUGA            AL   PUBLIC

            TREES DOWN.

&&
Local storm report, May 4, 6:51 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     3 ESE NEW PROSPECT      32.65N 86.49W
05/04/2021                   AUTAUGA            AL   PUBLIC

            TREES DOWN.

&&

MK
Local storm report, May 4, 6:53 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     MULBERRY                32.46N 86.78W
05/04/2021                   AUTAUGA            AL   PUBLIC

            TREES DOWN.

&&

MK
Local storm report, May 4, 6:56 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     4 SSE BRACHIAS          32.25N 86.18W
05/04/2021                   MONTGOMERY         AL   PUBLIC

            POWER OUT, TREES DOWN AND FENCING BLOWN OVER
            IN ROLLING HILLS AREA IN PIKE ROAD.

&&

MK

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:06 PM CDTAreal Flood WarningBMXBibb, Tuscaloosa6 hr
May 4, 7:06 PM CDTSevere Thunderstorm WarningBMXRussell54 min
May 4, 7:12 PM CDTAreal Flood WarningBMXJefferson, St. Clair, Shelby6 hr
May 4, 7:21 PM CDTSevere Thunderstorm WarningBMXBarbour54 min
May 4, 7:22 PM CDTAreal Flood WarningBMXShelby, Talladega6 hr
May 4, 7:29 PM CDTAreal Flood AdvisoryBMXClay, Coosa, Tallapoosa33 min
May 4, 8:02 PM CDTAreal Flood WarningBMXClay, Coosa, Tallapoosa4 hr
May 4, 8:05 PM CDTAreal Flood AdvisoryBMXChambers, Randolph, Tallapoosa4 hr
May 4, 9:21 PM CDTRiver Flood WarningBMXBibb, Dallas, Perry47 hr
May 4, 9:23 PM CDTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega30 hr
May 4, 9:40 PM CDTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker36 hr
May 4, 9:41 PM CDTRiver Flood WarningBMXGreene, Pickens, Sumter13 hr
May 4, 9:41 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo3 days
May 5, 4:34 AM CDTRiver Flood WarningBMXChambers, Randolph, Tallapoosa23 hr
May 5, 9:44 AM CDTRiver Flood WarningBMXElmore, Montgomery59 hr
May 5, 9:54 AM CDTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery34 hr
May 5, 6:59 PM CDTRiver Flood WarningBMXChilton, Coosa, St. Clair, Shelby, Talladega61 hr

Nearby

River Flood Warnings in Alabama, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.